Log in
Breast Cancer Haven
2,600 members1,407 posts

Tamoxifen

Can't cope today woke up with heavy bleeding after having three months off is this normal I thought it was supposed to stop

10 Replies
oldestnewest

I haven't started tamoxifen because of the brutal side effects. I was prescribed it after being told "It probably wont do anything but we can try"?!?!?!?! I have battled triple negative breast cancer and have always been told there is nothing for it so to be prescribed tamoxifen 'just in case' seems odd.

Reply

That's just it I was prescribed it due to heavy periods and my cancer is hormonal so supposed to stop how I'm feeling today

Reply

I am going to speak to my GP before having the prescription made up. I am not sure if I want to chance the side effects after the illness I had with neutropenia and sepsis during my chemo treatment. I don't know if I am doing the right thing, but right now it feels right. I hope it is all sorted for you soon. xx

Reply

I had two heavy periods after I started on Tamoxifen and like you was completely bewildered as I had thought they would stop. They did after that. If not go back to your GP. Good luck. xx

Reply

Hi , three months after i started taking the drug i had a heavy period and then nothing until six months later but i was seeing the surgeon at that time and she was not concerned . So far nothing this year . But always air on the side of caution and ask the breast care nurses / GP . I am 49 now and this cancer who-ha started when i was 48 . Every one is different so any issues you have always talk to someone . Take care and stay well

1 like
Reply

Thanks ladies

Reply

I'm 35 and have been taking Tamoxifen for nearly two years (my cancer was 8/8 on the oestrogen scale). My periods stopped after a few chemo cycles but then returned 6 months after chemo albeit that they're really light...had hoped they wouldn't make a come back!

Reply

Hi I've been taking tamoxifen since February, my periods stopped after my second chemo and I haven't had one since, hopefully this won't happen to me :o, but have heard it's possible. I was 8/8 for both oestrogen and progesterone, do get cramps and other period symptoms but nothing else. If you're worried, speak to your gp or breast nurse, imagine they can help xx

Reply

Thanks I did phone my nurse and she didn't even remember who I was after three months I'll be checking with the radiation hospital next week see if they know anything I'm not that bad to need a blood transfusion so that's a bonus xx

Reply

It's definitely the gift that keeps on giving! I gave up on ringing the breast care nurse (have had 3 one was ok the other two were pants!) I'm 43 am not sure if was on the change or no when diagnosed... my periods were a bit irregular before as well... glad you don't need a transfusion, know how horrid it is when it's heavy you don't want to even leave the house... hopefully it's a one off and you don't have any more x

1 like
Reply

You may also like...